Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Soft lump near pubic bone. Had antibiotics, worried. Please advice

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1716 Questions
I have a soft lump under skin near pubic bone its been there for more than a week ive had anti biotics an its still there an im abit worried
Posted Mon, 28 May 2012 in Skin Hair and Nails
Answered by Dr. Chakravarthy Mazumdar 4 hours later

A lump which is soft in consistency generally is thought to be lipoma (fat globule) or a neurofibroma (firmer than lipoma). Both of them are benign and are not worrisome.

Second thing is if the antibiotic has not shown any change in the lump, it is unlikely to be infective in origin.

However I do not jump into these possibility without the following information.

1) What is the size of the lump?
2) Are you able to pinch the skin over the lump? Is the lump movable on the base?
3) What do you mean by pubic bone? How far from the belly button / vaginal opening?
4) Do you have fever in the recent past before or during the appearance of the lump?

Wait and watch is the best thing to do for the above possibilities unless you see a sudden increase in the lump or it is painful.

I may have a better answer if you provide the above details.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Soft lump near pubic bone. Had antibiotics, worried. Please advice 37 minutes later
the lump is the size of a small grape, u can pinch the skin above it,and it is slightly movable i would say its more 2 the left across from the pubic bone near my knicker line the lump was inflamed and tender 2 touch when it 1st appeared
Answered by Dr. Chakravarthy Mazumdar 15 minutes later

It is likely to be a lymph node. A lymph node is normally present at various locations but increases to fight against the infection in the neighboring areas. A lymph node is swollen, tender to touch during the initial days as it has to fight against the invading organism. It is like a king deploys more army to fight against an invading enemy.

Since you had taken a course of antibiotics, the role of lymph node is limited. The antibiotics will kill the organism. Since there is no tenderness now it means it is in healing phase and it take another couple of weeks for the lymph node to disappear. So no reason to worry.

The possibilities mentioned in the earlier answer may not hold good.

Hope this helps. If you do not have any further queries, please close the discussion and rate my answer.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor